Monday, September 28, 2009

No News is No News

We had some mighty wicked winds whipping through this part of the country last night. They were very loud... and so was the empty trash can that kept getting tossed from one end of the yard to the other, and back again.

Just finishing week 1 of the clinical trial; tomorrow I go back for blood tests which will really be the indicator: are my numbers better, worse, or the same?

The drug itself has had two major side effects: nausea and skin itching. The nausea is particularly troubling but as long as I'm not actually hurling, I consider that manageable. However, locked in the grip of urpy-ness, I can't really get much done. I'm afraid to run errands because what if this is the time I barf? The only thing I have for nausea just makes me sleep for a couple of hours. I've tried ginger, wrist bands, etc., without success.

So I'm sleeping or sleep-walking through most of my days. The gutters need cleaning (they'll need it again in 4-6 weeks) and the yard needs mowing and raking. My backyard gate is still wonky. I bought the turnbuckle stuff to fix it but never got around to it. My chore list seems to grow daily and I'm starting to feel a bit overwhelmed. There is so much to do, stuff I feel like I should be able to take care of myself. I can't continue to impose on my friends; they've already been more generous than I ever expected. I may just try to find some cheap labor on Craig's List.

Recent Netflix movies I enjoyed: The Grocer's Son, The Chorus (both French.) Au Revoir!


Kathy from NJ said...

How about the local high school Key Club? Sometimes they are looking for volunteer work. Ditto the scouts and youth religious groups. Is there a social worker that comes along with the clinical trial? S/he may be able to make other suggestions.

Sandy said...

I thought "The Chorus" was terrific - they used a French boy's choir, I think, as some of the actors. Another suggestion might be to contact a local hardware store to see if they know someone who is retired who does a lot of 'handyman' work... we intend some one of these suggestions bears fruit - immediately!

La Cootina said...

Thanks for these clever & practical suggestions! As soon as the boat stops rockin' I'll get right to it.

tim's wife said...

La Coot,
This is a long shot but when you said the boat was rocking, it made me think of it. When I was pregnant,I had terrible nausea that was accompanied by vertigo.
Nothing worked or for long as I build up tolerances to meds real fast. It dawned on me years later when I was dealing with a very long a difficult case of vertigo that a lot of the queasiness was probably a result of the dizziness.Chemo can affect the inner ear, I'm sure. Many drugs cause dizziness too. I found meclazine to be very helpful for me. It is sold under the name of Bonine and generally used for motion sickness. I take half a pill(I'm still fairly small and am known to get side effects to drugs).I have no ill effects from it at all and if your doc says it's safe for you, it's worth a shot. That constant queasiness is awful, I know. Just a thought. Hope you feel better soon!

Cathy C said...

We could come over and help with the yard work. If you don't mind we would just bring the electric mower since we are crazy and hate using gas mowers. Just let me know what works best for you. Rest as best you can.

Kathy from NJ said...

I've been reading a lot of Jennifer Weiner books lately, just finished one where the almost 13 yo daughter was getting ready for her bat mitzvah. As part of her preparation, she volunteered at a Ronald McDonald House. Maybe you can contact some local synagogues and see if there are any young-uns looking for a project.